MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure in bilateral pulmonary arteries to treat pulmonary embolism (pe) using an indigo system flash aspiration catheter (flash catheter), catheter (6fr pigtail), guidewire (long j wire), and sheaths (7fr and 16fr) via the right groin.During the procedure, the pigtail catheter was advanced and bilateral pulmonary angiograms were taken.Next, the 7fr sheath was upsized to the 16fr sheath.Multiple passes were completed with the flash catheter in the target locations.Post aspiration angiograms showed significant reduction in clot bilaterally.The procedure was completed.The sheath was removed and hemostasis was achieved with a figure 8 suture.It was reported that on (b)(6) 2024, purulent foul-smelling drainage from the right groin at the previous venous sheath site was noted with bleeding, bacteremia was diagnosed and vancomycin was prescribed.On (b)(6) 2024, the patient presented to the emergency department (ed) due to the right groin wound with purulent drainage, no blood, no erythema, and non-tender.The patient was treated with antibiotics and discharged home.Hematoma was reported to be an adverse event with a probable relationship to the indigo aspiration system and to the index procedure.On (b)(6) 2024, the event was considered to be resolved.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the penumbra clinical team: 1.Section b.Box 5.Describe event or problem.Note: hematoma was previously reported to be an adverse event with a probable relationship to the indigo aspiration system and to the index procedure.However, on 22-jul-2025, an update was received that the previously reported hematoma was determined to be an access site abscess with an unrelated relationship to the indigo aspiration system.Therefore, this event is not considered reportable against the indigo aspiration system.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure in bilateral pulmonary arteries to treat pulmonary embolism (pe) using an indigo system flash aspiration catheter (flash catheter), catheter (6fr pigtail), guidewire (long j wire), and sheaths (7fr and 16fr) via the right groin.During the procedure, the pigtail catheter was advanced and bilateral pulmonary angiograms were taken.Next, the 7fr sheath was upsized to the 16fr sheath.Multiple passes were completed with the flash catheter in the target locations.Post aspiration angiograms showed significant reduction in clot bilaterally.The procedure was completed.The sheath was removed and hemostasis was achieved with a figure 8 suture.It was reported that on (b)(6) 2024, purulent foul-smelling drainage from the right groin at the previous venous sheath site was noted with bleeding, bacteremia was diagnosed and vancomycin was prescribed.On (b)(6) 2024, the patient presented to the emergency department (ed) due to the right groin wound with purulent drainage, no blood, no erythema, and non-tender.The patient was treated with antibiotics and discharged home.Hematoma was reported to be an adverse event with a probable relationship to the indigo aspiration system and to the index procedure.On (b)(6) 2024, the event was considered to be resolved.On (b)(6) 2025, an update was provided by the clinical team that the previously reported hematoma was determined to be an access site abscess with an unrelated relationship to the indigo aspiration system.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21914013
Report Number3005168196-2025-00137
Device Sequence Number7266382
Product Code QEW
UDI-Device Identifier00815948029880
UDI-Public00815948029880
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100H1
Device Lot NumberF00013073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight106 KG